Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 83, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2018, 7:28 PM CDT for Perry County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 17, 2018, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 130 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:37 PM CDT | TSTM WND DMG | Linden, TN | TALKED TO DISPATCH AND GOT REPORTS OF NUMEROUS TREES DOWN ACROSS PERRY COUNTY. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WUUS54 KOHX 180028
SVROHX
TNC135-180100-
/O.NEW.KOHX.SV.W.0083.180618T0028Z-180618T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
728 PM CDT SUN JUN 17 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Perry County in Middle Tennessee...
* Until 800 PM CDT.
* At 728 PM CDT, a severe thunderstorm was located over Linden, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Linden and Lobelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3572 8775 3555 8774 3551 8795 3578 8797
TIME...MOT...LOC 0028Z 091DEG 4KT 3565 8782
HAIL...1.00IN
WIND...60MPH
$$
131 follow-up statement
450
WWUS54 KOHX 180044
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
744 PM CDT SUN JUN 17 2018
TNC135-180100-
/O.CON.KOHX.SV.W.0083.000000T0000Z-180618T0100Z/
Perry TN-
744 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL PERRY COUNTY...
At 744 PM CDT, a severe thunderstorm was located over Linden, and is
nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Linden and Lobelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3572 8775 3555 8774 3551 8795 3578 8797
TIME...MOT...LOC 0044Z 091DEG 4KT 3565 8784
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:17 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 17, 7:17 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 717 PM CDT Sun Jun 17 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Already cells are popping up along the Cumberland Plateau with a cumulus field filling in across the remainder of Middle Tennessee. Expect cells to become more widespread during the afternoon, then mostly dissipate by sunset. Morning sounding from OHX once again shows good instability with steep mid-level lapse rates and sufficient moisture. Given that there is so little shear, any storms that eventually become strong to severe will be limited to hail and gusty winds. High pressure continues to cover the southeast U.S. this afternoon both at the surface and aloft. With so little support aloft, cells today will be slow-movers, and existing cells are exhibiting westward/southwestward propagation. High pressure will remain the dominant feature across the region for most of this week, and only when we get to Thursday and Friday do we see the ridge start to break down. Both the GFS and Euro bring a shortwave into the Great Plains on Thursday, and this system will maintain its amplification as it moves eastward (as opposed to getting washed out by the ridge). The upper trough will move across Middle Tennessee around 00Z Sunday. Don't know that we'll get an actual fropa at the surface, but POP's will increase somewhat as we head toward next weekend. In the near term, look for temperatures to level off beginning tomorrow with heat indices generally topping out in the upper 90's. Given that the current level of instability will remain with us for the foreseeable future, scattered thunderstorms during peak-heating hours are going to be a fixture this week. At this time, the SPC still only shows general thunderstorms for Middle Tennessee on days 1-3, so most of our storms should behave themselves. And no heat advisories will be needed anytime soon. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...VFR conditions thru 18/24Z. Though iso/sct shwrs/tstms waning, will at least continue to mention VCTS all terminals thru 18/02Z. Otherwise, with a classical summer time wx pattern in store for mid state region thru 18/24Z, expect all diurnal based convection possibilities to end at terminals by 18/02Z. Sct CI only expected 18/02Z-18/16Z. Will mention some MVFR fog all terminals 18/09Z-18/13Z. As diurnal heating influences once again kick in after 18/13Z, will mention sct CU fields 18/16Z-18/17Z. Another round of at least VCTS at all terminals 18/19Z-18/24Z. Per diurnal based pulse type shwr/tstms developmental nature, very hard to accurately predict impacts at actual terminal sites. Continued strong confidence in VCTS mentioning though. Other than variable wind directions and potential stronger wind gusts associated with individual tstms, in general, sfc winds should be SW/W light. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........31
Hazardous weather outlook, Jun 17, 5:02 AM CDT, 14 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Sun Jun 17 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-181015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heat index values will peak in the 98-103 degree range this afternoon across much of Middle Tennessee west of the Cumberland Plateau. Use caution if outdoors for long periods of time, as this combination of heat and humidity can cause heat stroke and heat exhaustion quickly. Widely scattered thunderstorms are expected across Middle Tennessee this afternoon, some of which could be strong to possibly severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
In the hours before
Special weather statement, Jun 17, 5:32 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Nashville TN 532 PM CDT SUN JUN 17 2018 TNZ028-062-063-172300- Cannon TN-Rutherford TN-Wilson TN- 532 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD... SOUTHEASTERN WILSON AND NORTHWESTERN CANNON COUNTIES UNTIL 600 PM CDT... At 531 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Woodbury. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Auburntown and Milton. LAT...LON 3587 8625 3602 8626 3602 8607 3587 8607 TIME...MOT...LOC 2231Z 268DEG 2KT 3594 8616 13
Special weather statement, Jun 17, 6:06 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 PM CDT SUN JUN 17 2018
TNZ028-064-172330-
Wilson TN-De Kalb TN-
606 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE KALB AND
SOUTHEASTERN WILSON COUNTIES UNTIL 630 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Gordonsville, or 11 miles northwest of Smithville.
This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Watertown, Alexandria, Dowelltown and Liberty.
LAT...LON 3612 8607 3609 8606 3609 8604 3608 8601
3609 8601 3609 8599 3610 8597 3609 8589
3598 8587 3597 8611 3613 8613
TIME...MOT...LOC 2306Z 086DEG 4KT 3607 8597
13Special weather statement, Jun 17, 6:12 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
612 PM CDT SUN JUN 17 2018
TNZ030-172345-
Smith TN-
612 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SMITH COUNTY UNTIL
645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 11 miles south of Carthage. This storm was nearly
stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central Smith
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3614 8591 3610 8592 3611 8593 3610 8595
3611 8596 3609 8599 3609 8600 3608 8601
3609 8601 3609 8606 3612 8606
TIME...MOT...LOC 2312Z 104DEG 2KT 3610 8598
13Special weather statement, Jun 17, 6:34 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Nashville TN 634 PM CDT SUN JUN 17 2018 TNZ028-030-064-180000- Wilson TN-De Kalb TN-Smith TN- 634 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH...NORTHWESTERN DE KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 700 PM CDT... At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near Watertown, or 13 miles southwest of Carthage, moving west at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Watertown, Alexandria and Tuckers Crossroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3615 8595 3599 8600 3600 8626 3622 8620 TIME...MOT...LOC 2334Z 103DEG 20KT 3610 8607 13
Special weather statement, Jun 17, 7:17 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
717 PM CDT SUN JUN 17 2018
TNZ056-180100-
Perry TN-
717 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 800 PM
CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Linden and Lobelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3575 8795 3574 8775 3567 8774 3566 8774
3554 8772 3548 8796
TIME...MOT...LOC 0017Z 091DEG 4KT 3564 8779
13Local storm report, Jun 17, 7:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 1 SW BELINDA CITY 36.16N 86.49W
06/16/2018 WILSON TN NWS EMPLOYEE
LIMBS WERE BLOWN DOWN BY ESTIMATED 40 MPH WIND GUST IN
PROVIDENCE. PEA SIZE HAIL ALSO OCCURRED.
0515 PM TSTM WND DMG BELINDA CITY 36.17N 86.48W
06/16/2018 WILSON TN LAW ENFORCEMENT
A LARGE TREE WAS BLOWN DOWN, BLOCKING WESTBOUND LANES
ON BELINDA PARKWAY.
0715 PM TSTM WND DMG GREEN HILLS 36.11N 86.82W
06/16/2018 DAVIDSON TN SOCIAL MEDIA
SEVERAL TREES DOWN BLOCKING WOODMONT BLVD BETWEEN ESTES
ROAD AND HILLSBORO PIKE
0718 PM HAIL 2 WNW BERRY HILL 36.13N 86.80W
06/16/2018 E1.00 INCH DAVIDSON TN TRAINED SPOTTER
SPOTTER REPORT 1 INCH HAIL.
0220 PM HAIL COOPERTOWN 36.44N 86.97W
06/17/2018 E0.75 INCH ROBERTSON TN PUBLIC
0223 PM HAIL 7 NNE BAKER CROSSROADS 36.08N 85.06W
06/17/2018 E0.25 INCH CUMBERLAND TN SOCIAL MEDIA
REPORT OF SMALL HAIL AND GUSTY WINDS.
0232 PM HAIL 10 WNW CROSSVILLE 36.01N 85.20W
06/17/2018 E0.75 INCH CUMBERLAND TN TRAINED SPOTTER
DIME TO PENNY SIZE HAIL REPORT.
0250 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
06/17/2018 ROBERTSON TN SOCIAL MEDIA
FACEBOOK REPORT OF SMALL TREE LIMBS SCATTERED AROUND
FROM WIND.
0315 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
06/17/2018 WILLIAMSON TN PUBLIC
REPORT OF A LARGE TREE DOWN SOUTH OF CONCORD OFF
FRANKLIN ROAD. TIME ESTIMATED VIA RADAR.
0319 PM HAIL 5 W MURFREESBORO 35.86N 86.48W
06/17/2018 E0.75 INCH RUTHERFORD TN PUBLIC
DIME SIZE HAIL REPORT NEAR BLACKMAN HIGH SCHOOL.
0331 PM HAIL FRANKLIN 35.93N 86.84W
06/17/2018 E1.00 INCH WILLIAMSON TN SOCIAL MEDIA
PICTURE OF QUARTER SIZE HAIL IN FRANKLIN.
0335 PM TSTM WND DMG BRENTWOOD 36.00N 86.79W
06/17/2018 WILLIAMSON TN SOCIAL MEDIA
TWITTER PICTURE OF TREE LIMB DOWN (POSSIBLE ON A CAR)
NEAR OLD HICKORY BLVD AND NOLENSVILLE ROAD.
0345 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
06/17/2018 WILLIAMSON TN AMATEUR RADIO
TREE DOWN AT CARNTON LANE AND BRANDON DRIVE. COMPLETELY
BLOCKING ROADWAY.
0345 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
06/17/2018 WILLIAMSON TN AMATEUR RADIO
TREE DOWN BERRY CHAPEL ROAD NEAR LYNWOOD WAY. 2 1/2
INCH TREE DIAMETER DOWN BLOCKING ROADWAY. ALSO TREE DOWN
AT LYNWOOD WAY NEAR FRANKLIN ROAD (LYNWOOD DOWNS
SUBDIVISION).
0403 PM HAIL LAKEWOOD 36.24N 86.64W
06/17/2018 E0.88 INCH DAVIDSON TN PUBLIC
PENNY TO DIME SIZE HAIL REPORT.
0410 PM HAIL DONELSON 36.16N 86.67W
06/17/2018 E0.50 INCH DAVIDSON TN SOCIAL MEDIA
TWITTER REPORT PEA SIZE HAIL.
0420 PM HAIL 2 E INGLEWOOD 36.21N 86.69W
06/17/2018 E0.75 INCH DAVIDSON TN SOCIAL MEDIA
PEA TO DIME SIZE HAIL WITH 48 MPH WINDS AND 1.81 INCHES
OF RAIN WITHIN 35 MINUTES. THIS OCCURRED IN THE OPRYLAND
AREA.
0428 PM TSTM WND DMG GALLATIN 36.38N 86.45W
06/17/2018 SUMNER TN LAW ENFORCEMENT
REPORTS OF SEVERAL TREES DOWN ACROSS GALLATIN.
&&
EVENT NUMBER OHX1800141 OHX1800142 OHX1800144 OHX1800143 OHX1800147
OHX1800145 OHX1800146 OHX1800149 OHX1800158 OHX1800148 OHX1800150
OHX1800154 OHX1800151 OHX1800152 OHX1800153 OHX1800155 OHX1800156
OHX1800157
fbordenThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:17 PM CDT | Special Weather Statement | OHX | Perry | 43 min |
| Jun 17, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 28 min |
| Jun 17, 9:24 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.